Alert archive / Texas / Wind Advisories in 2005

Wind Advisory 11, NWS Fort Worth, TX

November 30, 200529 counties in Texas

NWS Fort Worth, TX issued this wind advisory at Nov 30, 2005, 10:39 PM CST for 29 counties in Texas. It took effect at Dec 1, 2005, 12:00 AM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2005, 10:39 PM CST (04:39 UTC)
In effect from
Dec 1, 2005, 12:00 AM CST
Expired
Dec 1, 2005, 10:00 AM CST
In force
10 hr
Issued by
NWS Fort Worth, TX
All 29 counties

Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Fannin County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 28 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.7 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 214 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
214 m²/s²
0-3 km storm-relative helicity
466 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KFWD 010439
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1039 PM CST WED NOV 30 2005

...GUSTY NORTHWEST TO NORTH WINDS EXPECTED BEHIND COLD FRONT...

.AS A COLD FRONT MOVES ACROSS NORTH TEXAS...GUSTY NORTHWEST TO
NORTH WINDS OF 20 TO 30 MPH ARE EXPECTED NORTHWEST OF A LINE FROM
LAMPASAS...HILLSBORO...KAUFMAN...BONHAM. WINDS WILL BEGIN TO GUST
WITH THE FRONTAL PASSAGE AND CONTINUE TO BE STRONG FOR THREE TO
FOUR HOURS AFTER THE FRONT PASSES ANY GIVEN LOCATION. THE GUSTY
WINDS SHOULD LAST THROUGH MID MORNING...MODERATING FROM NORTH TO
SOUTH AS THE FRONT CONTINUES TO MOVE SOUTH ACROSS NORTH TEXAS.
WINDS SHOULD WEAKEN BELOW ADVISORY CRITERIA BY 10 AM.

TXZ091>094-100>105-115>120-129>134-141>145-156-157-011245-
/O.NEW.KFWD.WI.Y.0011.051201T0600Z-051201T1600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-
HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...LAMPASAS...
COPPERAS COVE...GATESVILLE
1039 PM CST WED NOV 30 2005

...WIND ADVISORY IN EFFECT UNTIL 10 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CST THURSDAY. 

GUSTY NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH EXPECTED BEHIND A
COLD FRONT AS IT SWEEPS ACROSS NORTH TEXAS...NORTHWEST OF A LINE
FROM LAMPASAS...HILLSBORO...KAUFMAN...TO BONHAM THROUGH 10 AM.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
2 follow-up statements
000 
WWUS74 KFWD 011249
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
649 AM CST THU DEC 1 2005

...GUSTY NORTHWEST TO NORTH WINDS EXPECTED BEHIND COLD FRONT...

.AS A COLD FRONT MOVES ACROSS NORTH TEXAS...GUSTY NORTHWEST TO
NORTH WINDS OF 20 TO 30 MPH ARE EXPECTED NORTHWEST OF A LINE FROM
LAMPASAS...HILLSBORO...KAUFMAN...BONHAM. THE GUSTY WINDS SHOULD
LAST THROUGH MID MORNING...MODERATING FROM NORTH TO SOUTH AS THE
FRONT CONTINUES TO MOVE SOUTH ACROSS NORTH TEXAS. WINDS SHOULD
WEAKEN BELOW ADVISORY CRITERIA BY 10 AM.

TXZ091>094-100>105-115>120-129>134-141>145-156-157-011600-
/O.CON.KFWD.WI.Y.0011.000000T0000Z-051201T1600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-
HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...LAMPASAS...
COPPERAS COVE...GATESVILLE
649 AM CST THU DEC 1 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING...

GUSTY NORTHWEST TO NORTH WINDS OF 20 TO 30 MPH EXPECTED BEHIND A
COLD FRONT AS IT SWEEPS ACROSS NORTH TEXAS...NORTHWEST OF A LINE
FROM LAMPASAS...HILLSBORO...KAUFMAN...TO BONHAM THROUGH 10 AM.

A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS74 KFWD 011608
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1008 AM CST THU DEC 1 2005

...WIND ADVISORY ALLOWED TO EXPIRE...

.WIND SPEEDS ACROSS NORTH TEXAS WILL CONTINUE TO DECREASE THROUGH
THE DAY...AS SURFACE LOW PRESSURE DEPARTS TOWARD THE NORTHEASTERN
UNITED STATES. HOWEVER...WINDS SPEEDS WILL REMAIN IN THE 10 TO 20
MPH RANGE THROUGH LATE AFTERNOON.

TXZ091>094-100>105-115>120-129>134-141>145-156-157-011715-
/O.EXP.KFWD.WI.Y.0011.000000T0000Z-051201T1600Z/
MONTAGUE-COOKE-GRAYSON-FANNIN-YOUNG-JACK-WISE-DENTON-COLLIN-HUNT-
STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-
HOOD-SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
LAMPASAS-CORYELL-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...BONHAM...GRAHAM...OLNEY...JACKSBORO...
DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...
THE COLONY...PLANO...GREENVILLE...COMMERCE...BRECKENRIDGE...
MINERAL WELLS...WEATHERFORD...BRIAR...FORT WORTH...ARLINGTON...
DALLAS...ROCKWALL...CISCO...EASTLAND...RANGER...GORMAN...
STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE...
CLEBURNE...BURLESON...WAXAHACHIE...ENNIS...MIDLOTHIAN...
GLENN HEIGHTS...COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...
HICO...CLIFTON...MERIDIAN...VALLEY MILLS...HILLSBORO...LAMPASAS...
COPPERAS COVE...GATESVILLE
1008 AM CST THU DEC 1 2005

...WIND ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

THE SURFACE PRESSURE GRADIENT ACROSS NORTH TEXAS WILL CONTINUE TO
WEAKEN THROUGH THE AFTERNOON...AS SURFACE LOW PRESSURE MOVES
TOWARD THE NORTHEAST UNITED STATES. NORTH WINDS WILL REMAIN IN THE
10 TO 20 MPH RANGE THROUGH LATE AFTERNOON...BEFORE WEAKENING
CONSIDERABLY TOWARD DUSK.

$$

65/DD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 10:36 PM CST, 3 minutes earlier.

Area forecast discussion, Nov 30, 10:36 PM CST, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CST WED NOV 30 2005

.UPDATE...
WINDS BEHIND FRONT ARE MUCH STRONGER AND AM UPDATING TO INCLUDE WIND
ADVISORY FOR TONIGHT AND EARLY THURSDAY MORNING FOR THE NORTHWEST
HALF OF THE CWA.       42

&&

.DISCUSSION...
320 PM...
WINDS ARE MEETING RED FLAG CRITERIA...BUT SHOULD DIE DOWN AROUND
SUNSET. RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 5 PM. LOW
TEMPS SHOULD BE WARMER TONIGHT THAN THE PAST TWO NIGHTS AS
SOUTHERLY SURFACE WINDS ARE ALLOWING FOR WARM AIR ADVECTION. IN
ADDITION...A COLD FRONT IS SCHEDULED TO REACH THE CWA OVERNIGHT
TONIGHT. HOWEVER...THERE APPEARS TO BE LITTLE MOISTURE AVAILABLE FOR
PRECIPITATION...AND POPS WERE REMOVED FROM THE SOUTHEASTERN ZONES.

HIGH PRESSURE WILL RETURN BRIEFLY BEFORE ANOTHER FRONT APPROACHES
THIS WEEKEND. MAIN SHORTWAVE ENERGY WILL STAY TO OUR NORTH. LEFT
SLIGHT CHANCE POPS IN THE SOUTHEAST SUNDAY EVEN THOUGH RAIN
CHANCES LOOK SLIM. THE LATEST RUN OF THE GFS/ECMWF AND UKMET
MODELS SHOW STRONG CANADIAN HIGH PRESSURE MOVING INTO THE CENTRAL
PLAINS IN THE MONDAY/TUESDAY TIME FRAME...WHICH COULD BRING SOME
CHILLIER WEATHER TO NORTH TEXAS. GFS IS THE MOST AGGRESSIVE WITH
THIS FEATURE AND TEMP GUIDANCE WAS MODIFIED SLIGHTLY PER THE
ECMWF/UKMET SOLUTIONS. OTHERWISE...GFS MOS GUIDANCE WAS GENERALLY
FOLLOWED.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  39  56  37  64 /   0   0   0   0
WACO, TX              42  58  38  64 /   0   0   0   0
PARIS, TX             34  55  32  60 /   0  10  10  10
DENTON, TX            36  56  34  64 /   0   0   0   0
MCKINNEY, TX          37  56  35  63 /   0   0   0  10
DALLAS, TX            40  56  37  63 /   0   0   0   0
TERRELL, TX           40  56  36  62 /   0  10  10  10
CORSICANA, TX         43  57  36  61 /   0  10  10  10
TEMPLE, TX            41  58  38  64 /   0  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 AM THURSDAY FOR TXZ091-TXZ092-TXZ093-
TXZ094-TXZ100-TXZ101-TXZ102-TXZ103-TXZ104-TXZ105-TXZ115-TXZ116-
TXZ117-TXZ118-TXZ119-TXZ120-TXZ129-TXZ130-TXZ131-TXZ132-TXZ133-
TXZ134-TXZ141-TXZ142-TXZ143-TXZ144-TXZ145-TXZ156-TXZ157.

&&

84/42
Hazardous weather outlook, Nov 30, 4:41 PM CST, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
441 PM CST WED NOV 30 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
441 PM CST WED NOV 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED THROUGH MORNING.

.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

84

Nearby

Wind Advisories in Texas, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.